Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 186, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 5, 2022, 5:06 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2022, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 5, 2022, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:48 PM CDT | HAIL 0.75 | 1 Wnw Molino, FL | PUBLIC REPORT OF PEA TO PENNY SIZED HAIL IN THE COMMUNITY OF MOLINO, FL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS54 KMOB 052206
SVRMOB
FLC033-113-052245-
/O.NEW.KMOB.SV.W.0186.220605T2206Z-220605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
506 PM CDT Sun Jun 5 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Santa Rosa County in northwestern Florida...
Northwestern Escambia County in northwestern Florida...
* Until 545 PM CDT.
* At 505 PM CDT, a severe thunderstorm was located 11 miles northwest
of Molino, or 15 miles south of Atmore, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3069 8744 3070 8745 3070 8747 3072 8748
3072 8750 3073 8751 3074 8753 3078 8754
3081 8758 3088 8759 3094 8727 3066 8726
TIME...MOT...LOC 2205Z 272DEG 4KT 3080 8749
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL1 follow-up statement
253
WWUS54 KMOB 052222
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
522 PM CDT Sun Jun 5 2022
FLC113-052231-
/O.CAN.KMOB.SV.W.0186.000000T0000Z-220605T2245Z/
Santa Rosa FL-
522 PM CDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning is propagating
south/southeast and is no longer expected to impact northwest Santa
Rose County. Therefore, the warning has been cancelled.
LAT...LON 3069 8744 3070 8745 3070 8747 3072 8748
3072 8750 3073 8751 3074 8753 3078 8754
3080 8756 3084 8756 3089 8734 3068 8733
TIME...MOT...LOC 2221Z 340DEG 7KT 3076 8750
$$
FLC033-052245-
/O.CON.KMOB.SV.W.0186.000000T0000Z-220605T2245Z/
Escambia FL-
522 PM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN ESCAMBIA COUNTY...
At 521 PM CDT, a severe thunderstorm was located 11 miles west of
Molino, or 17 miles northwest of Gonzalez, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3069 8744 3070 8745 3070 8747 3072 8748
3072 8750 3073 8751 3074 8753 3078 8754
3080 8756 3084 8756 3089 8734 3068 8733
TIME...MOT...LOC 2221Z 340DEG 7KT 3076 8750
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:50 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 5, 3:50 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 350 PM CDT Sun Jun 5 2022 .NEAR TERM UPDATE /Now Through Monday/...The coverage of showers and thunderstorms has been maximized mainly along the I-10 corridor in the western Florida panhandle this afternoon. Coverage has been more isolated farther inland and expect this trend to continue through the afternoon as a weak shortwave traverses the area. Brief heavy rain, gusty winds to 45 mph and small hail will be the primary threats with the storms through this evening. Showers and thunderstorms will end this evening as boundary layer stability increases with the loss of daytime heating. The upper shortwave trough will be exiting to the east by Monday afternoon, so the best deep layer moisture and upper dynamics will be over the eastern portion of our area. Therefore, kept at least slight chance PoPs over these areas during the afternoon to account for the potential of isolated showers and storms during the afternoon. Lows tonight will be in the upper 60s inland to low to mid 70s along the coast. Highs on Monday will again be in the low 90s inland and mid/upper 80s along the coast. /13 && .SHORT TERM /Monday night Through Wednesday night/...A weak upper trough along the East Coast shifts east, with an upper level ridge building east over the Southeast from upper level high pressure building over the Southern Plains. A series of mid level shortwave troughs pass well north of the forecast areas they move into the upper trough along the East Coast, with the building upper ridge shifting the upper trough off the East Coast in the process. A surface ridge of high pressure stretching west over the northern Gulf coast shifts south, becoming less well organized as a weak surface cold front moves south over the Southeast in response to the passing upper energy. With the weak nature of the front due to the progressive nature of the passing upper energy, guidance is advertising the surface front moving to the northern half of the Southeast by Thursday morning. A moist airmass over the Southeast dries out a bit, but generally remains above normal for the period(1.5-1.7" as compared to 1.35-1.5" being climatological normal). Rain chances are expected to be minimal Tuesday, with a <15% chance of convection expected Tuesday. Wednesday will see a bit better chance, mainly north of Highway 84 as the weak front moves south across the Southeast. With the increasing upper subsidence as the upper ridge builds east over the Southeast, temperatures rise to above seasonal norms for the period, with upper 80s to low 90s expected Tuesday for high temperatures, around 90 to mid 90s for Wednesday. Low temperatures in the upper 60s to mid 70s are expected Monday night through Wednesday nights. Daytime heat indices are expected to rise to around 100F each day. Looking at the possibility of severe weather, daytime MLCapes are expected to rise into the 2000-3000J/kg range Tuesday and Wednesday across the forecast area. Winds shear remain minimal for organized storms (Bulk Shear < 20kts). DCapes rises to around 1000J/kg each day. Pulse strong to marginally severe storms are expected each day, where any storms do form. With surface flow over the Gulf being onshore, but light, incoming swell on area beaches will be weak. Combined with a decreasing tidal range, a Low to at times Moderate Rip Current Risk is expected into mid week. /16 && .EXTENDED TERM /Thursday Through Sunday/...The continued movement of shortwave energy into the upper trough off the East Coast deepens the upper trough, along with shifting the trough west to over the eastern Conus. This will allow more shortwave energy to move over the Southeast along with weakening the effects of the upper ridge. Temperatures drop to around seasonal levels by Sunday in response. Weakening upper subsidence will allow remain chances to rise to a bit above seasonal norms, with a slight chance of convection expected Friday and a chance for the weekend. /16 && .MARINE...No impacts expected other than locally higher winds and seas possible near thunderstorms. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 91 71 91 71 92 73 94 / 10 20 10 10 0 10 10 30 Pensacola 73 86 73 88 74 91 74 93 / 10 20 10 10 0 10 10 20 Destin 73 84 74 87 75 90 77 90 / 20 20 10 10 0 10 0 20 Evergreen 67 91 69 91 70 94 71 94 / 20 20 10 10 0 10 10 30 Waynesboro 67 92 70 92 70 95 70 96 / 10 20 10 10 0 10 10 30 Camden 67 92 69 92 70 94 72 95 / 10 20 10 10 0 20 10 30 Crestview 67 89 69 93 68 95 71 95 / 20 30 10 10 0 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 5, 2:59 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Sun Jun 5 2022
ALZ060-052045-
Covington AL-
259 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southeastern
Covington County through 345 PM CDT...
At 259 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lockhart, or 4 miles west of Florala, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8647 3100 8648 3107 8651 3122 8620
3099 8619
TIME...MOT...LOC 1959Z 247DEG 14KT 3102 8640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 3:00 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT Sun Jun 5 2022
ALZ058-060-052045-
Covington AL-Crenshaw AL-
300 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of south central
Crenshaw and northeastern Covington Counties through 345 PM CDT...
At 300 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southeast of Dozier, or 9 miles north of
Opp, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Crenshaw and northeastern Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 8638 3154 8626 3151 8619 3125 8620
TIME...MOT...LOC 2000Z 302DEG 10KT 3143 8625
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 3:42 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
342 PM CDT Sun Jun 5 2022
ALZ056-060-052130-
Conecuh AL-Covington AL-
342 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of southeastern Conecuh
and northwestern Covington Counties through 430 PM CDT...
At 341 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Red Level, or 13 miles
southeast of Evergreen, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
River Falls and Red Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8660 3123 8677 3126 8677 3126 8684
3127 8686 3144 8680 3141 8650
TIME...MOT...LOC 2041Z 288DEG 6KT 3134 8676
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 4:04 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Sun Jun 5 2022
ALZ057-058-052145-
Butler AL-Crenshaw AL-
404 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central Butler
and northern Crenshaw Counties through 445 PM CDT...
At 403 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Greenville. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3186 8618 3183 8618 3181 8620 3179 8620
3179 8618 3163 8656 3185 8657 3197 8631
3197 8630 3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 2103Z 003DEG 3KT 3178 8648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 4:33 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Sun Jun 5 2022
FLZ201-203-052215-
Escambia Inland FL-Santa Rosa Inland FL-
433 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern Santa
Rosa and northwestern Escambia Counties through 515 PM CDT...
At 433 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles south of Bratt, or 12 miles south of
Atmore, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3078 8754 3085 8763 3085 8762 3086 8763
3091 8761 3100 8733 3100 8719 3074 8714
3074 8753
TIME...MOT...LOC 2133Z 260DEG 14KT 3084 8748
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 4:44 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Sun Jun 5 2022
ALZ057-052230-
Butler AL-
444 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of central Butler
County through 530 PM CDT...
At 443 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Greenville. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3176 8645 3171 8645 3164 8676 3180 8687
3191 8645 3176 8644
TIME...MOT...LOC 2143Z 234DEG 2KT 3175 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:51 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 39 min |
| Jun 5, 1:32 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Jun 5, 1:45 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jun 5, 5:31 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 5, 5:40 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 50 min |
| Jun 5, 6:29 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.